Alert archive / Texas / Freeze Warnings in 2014

Freeze Warning 7, NWS Midland/Odessa, TX

November 12, 20147 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this freeze warning at Nov 12, 2014, 4:45 AM CST for 7 counties in Texas; Lea County, New Mexico. It took effect at Nov 12, 2014, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2014, 4:45 AM CST (10:45 UTC)
In effect from
Nov 12, 2014, 10:00 PM CST
Expired
Nov 13, 2014, 9:27 AM CST
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Crane County, TX, Loving County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 79 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WWUS74 KMAF 121045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CST WED NOV 12 2014

...FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR PORTIONS OF
SOUTHEAST NEW MEXICO...AND FOR PORTIONS OF WEST TEXAS INCLUDING
THE VAN HORN/HWY 54 CORRIDOR...THE TRANS PECOS NORTH INTO THE
CENTRAL PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS...

...FREEZE WARNING IN EFFECT TONIGHT THROUGH WEDNESDAY MORNING FOR
PORTIONS OF SOUTHEAST NEW MEXICO...AND WEST TEXAS FROM THE TRANS
PECOS SOUTH TO THE RIO GRANDE VALLEY INCLUDING THE VAN HORN/HWY 54
CORRIDOR...

.AN ARCTIC AIRMASS COMBINED WITH DECREASING WINDS AND CLEAR SKIES
WILL PRODUCE EFFICIENT RADIATIONAL COOLING THIS MORNING...AND
AGAIN LATE TONIGHT AND EARLY THURSDAY MORNING. TEMPERATURES THIS
MORNING IN THE WARNING AREA WILL DROP INTO THE 20S. FREEZING
TEMPERATURES MAY EXTEND ALL THE WAY TO THE RIO GRANDE VALLEY LATE
TONIGHT AND EARLY THURSDAY MORNING.

NMZ034-TXZ057>060-067>069-074-075-122200-
/O.NEW.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
/O.CON.KMAF.FZ.W.0006.000000T0000Z-141112T1800Z/
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
INCLUDING THE CITIES OF...EUNICE...JAL...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...CRANE...MCCAMEY...
RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON
445 AM CST WED NOV 12 2014 /345 AM MST WED NOV 12 2014/

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...
...FREEZE WARNING IN EFFECT FROM 10 PM CST /9 PM MST/ THIS
EVENING TO 11 AM CST /10 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM CST /9 PM MST/
THIS EVENING TO 11 AM CST /10 AM MST/ THURSDAY. 

* EVENT...FREEZING TEMPERATURES.

* TIMING...THIS MORNING AND AGAIN LATE TONIGHT INTO THURSDAY
  MORNING.

* TEMPERATURES...29-32 DEGREES THIS MORNING. 22-28 DEGREES LATE
  TONIGHT INTO THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS.
  EXPOSED PIPES MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ079>082-122200-
/O.UPG.KMAF.FZ.A.0004.141113T0200Z-141113T1800Z/
/O.NEW.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON
445 AM CST WED NOV 12 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...FREEZING TEMPERATURES.

* TIMING...TONIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...24 TO 32 DEGREES.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS.
  EXPOSED PIPES MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ028-TXZ047-048-050>053-061>063-070-258-121800-
/O.CON.KMAF.FZ.W.0006.000000T0000Z-141112T1800Z/
EDDY COUNTY PLAINS-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
ECTOR-MIDLAND-GLASSCOCK-REAGAN-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...
BIG LAKE...GUADALUPE MOUNTAINS NP...PINE SPRINGS
445 AM CST WED NOV 12 2014 /345 AM MST WED NOV 12 2014/

...FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

* EVENT...FREEZING TEMPERATURES.

* TIMING...THIS MORNING.

* TEMPERATURES...22-28 DEGREES.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS.
  EXPOSED PIPES MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STROBIN
4 follow-up statements
275 
WWUS74 KMAF 121806
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1206 PM CST WED NOV 12 2014

...FREEZE WARNING IN EFFECT TONIGHT THROUGH WEDNESDAY MORNING FOR
PORTIONS OF SOUTHEAST NEW MEXICO...AND WEST TEXAS FROM THE TRANS
PECOS SOUTH TO THE RIO GRANDE VALLEY INCLUDING THE VAN HORN/HWY 54
CORRIDOR...

.FREEZING TEMPERATURES ARE EXPECTED TO OCCUR OVER MOST OF
SOUTHWEST TEXAS TONIGHT. THE FREEZING TEMPERATURES MAY EXTEND ALL
THE WAY TO THE RIO GRANDE VALLEY LATE TONIGHT AND EARLY THURSDAY
MORNING.

NMZ034-TXZ057>060-067>069-074-075-122200-
/O.EXP.KMAF.FZ.W.0006.000000T0000Z-141112T1800Z/
/O.CON.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
INCLUDING THE CITIES OF...EUNICE...JAL...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...CRANE...MCCAMEY...
RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON
1206 PM CST WED NOV 12 2014 /1106 AM MST WED NOV 12 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM CST /9 PM MST/
THIS EVENING TO 11 AM CST /10 AM MST/ THURSDAY...

* EVENT...FREEZING TEMPERATURES.

* TIMING...TONIGHT INTO THURSDAY MORNING.

* TEMPERATURES...22-28 DEGREES TONIGHT INTO THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ028-TXZ047-048-050>053-061>063-070-258-121915-
/O.EXP.KMAF.FZ.W.0006.000000T0000Z-141112T1800Z/
EDDY COUNTY PLAINS-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
ECTOR-MIDLAND-GLASSCOCK-REAGAN-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...
BIG LAKE...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1206 PM CST WED NOV 12 2014 /1106 AM MST WED NOV 12 2014/

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING EARLY THIS AFTERNOON.
THEREFORE, THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.  

$$

TXZ079>082-122200-
/O.CON.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON
1206 PM CST WED NOV 12 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM CST THURSDAY...

* EVENT...FREEZING TEMPERATURES.

* TIMING...TONIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...24 TO 32 DEGREES.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
249 
WWUS74 KMAF 122034
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CST WED NOV 12 2014

...FREEZE WARNING IN EFFECT TONIGHT THROUGH THURSDAY MORNING FOR
PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...TRANS
PECOS...BIG BEND AND PRESIDIO VALLEY...

.FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS TONIGHT...

...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS OF WEST TEXAS
TONIGHT THROUGH MID THURSDAY MORNING...

NMZ034-TXZ057-074-080-122145-
/O.CAN.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...EUNICE...JAL...VAN HORN...ALPINE...
FORT DAVIS...MARFA
234 PM CST WED NOV 12 2014 /134 PM MST WED NOV 12 2014/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FREEZE WARNING. 

BELOW FREEZING TEMPERATURES HAD ALREADY OCCURRED WEDNESDAY MORNING
THEREFORE A FREEZE WARNING IS NOT NEEDED TONIGHT.


$$

TXZ258-131200-
/O.NEW.KMAF.HW.W.0032.141113T0000Z-141113T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
134 PM MST WED NOV 12 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST THURSDAY...

* EVENT...STRONG WINDS. 

* TIMING...FROM 5 PM MST WEDNESDAY EVENING THROUGH 8 AM MST
  THURSDAY MORNING. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE
  PASS. COULD AFFECT LOCAL AVIATION.

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ058>060-067>069-075-079-081-082-131200-
/O.CON.KMAF.FZ.W.0007.141113T0400Z-141113T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
234 PM CST WED NOV 12 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM CST THURSDAY...

* EVENT...FREEZING TEMPERATURES.

* TIMING...TONIGHT INTO THURSDAY MORNING.

* TEMPERATURES...20-32 DEGREES TONIGHT INTO THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
191 
WWUS74 KMAF 131039
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CST THU NOV 13 2014

...FREEZE WARNING IN EFFECT TONIGHT THROUGH THIS MORNING FOR
PORTIONS OF THE WESTERN AND SOUTHERN PERMIAN BASIN...TRANS
PECOS...BIG BEND AND PRESIDIO VALLEY...

.FREEZING TEMPERATURES ARE EXPECTED ACROSS ALL OF SOUTHEAST NEW
MEXICO AND WEST TEXAS THIS MORNING.

...HIGH WINDS EXPECTED THROUGH GUADALUPE PASS OF WEST TEXAS
TONIGHT THROUGH MID MORNING...

TXZ058>060-067>069-075-079-081-082-131700-
/O.CON.KMAF.FZ.W.0007.000000T0000Z-141113T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
439 AM CST THU NOV 13 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* EVENT...FREEZING TEMPERATURES.

* TIMING...THIS MORNING.

* TEMPERATURES...20-32 DEGREES THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS. PETS SUSCEPTIBLE TO COLD SHOULD BE BROUGHT INDOORS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-131500-
/O.CON.KMAF.HW.W.0032.000000T0000Z-141113T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
339 AM MST THU NOV 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* EVENT...STRONG WINDS.

* TIMING...THROUGH 8 AM MST THIS MORNING.

* IMPACTS...DIFFICULT DRIVING CONDITIONS TROUGH THE GUADALUPE 
  PASS. COULD AFFECT LOCAL AVIATION. 

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

STROBIN
343 
WWUS74 KMAF 131527
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 AM CST THU NOV 13 2014

TXZ058>060-067>069-075-079-081-082-131630-
/O.CAN.KMAF.FZ.W.0007.000000T0000Z-141113T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON...
PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
927 AM CST THU NOV 13 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FREEZE WARNING. 

SINCE FREEZING TEMPERATURES HAVE OCCURRED, AND READINGS WILL WARM
ABOVE FREEZING IN MOST LOCATIONS THROUGH 11 AM CST, WILL CANCEL
THE REST OF THE FREEZE WARNING.

$$

TXZ258-131630-
/O.EXP.KMAF.HW.W.0032.000000T0000Z-141113T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
827 AM MST THU NOV 13 2014

...HIGH WIND WARNING HAS EXPIRED...

HIGH WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE PASS.
THEREFORE, THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 11:22 PM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 11, 11:22 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1122 PM CST Tue Nov 11 2014

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

VFR conditions can be expected the rest of the night with increasing
mid clouds tomorrow.  Easterly wind will be light in the west
overnight but stay up in the east as surface ridge builds south.

&&

.PREV DISCUSSION... /ISSUED 711 PM CST Tue Nov 11 2014/

UPDATE...
Minor adjustments to the Freeze Watch and Freeze Warning.

DISCUSSION...
Went ahead and pushed Van Horn/Hwy 54 Corridor into tonights
Freeze Warning and removed it from the Watch Wednesday night.
Could see freezing temperatures across portions of Culberson
county tonight.  Updated grids and products.

PREV DISCUSSION... /ISSUED 230 PM CST Tue Nov 11 2014/

DISCUSSION...

WV imagery shows a broad, flat trough centered over the upper
Midwest covering most of the CONUS, and leaving West Texas/SE NM
under zonal flow aloft.  A very strong, fast-moving Arctic front
associated w/this feature plowed thru here overnight, and latest sfc
obs place it in the Rio Grande Valley in deep south Texas.  Front
came thru KMAF at around 0645Z...around 2-3 hours faster than the
models had anticipated.  As a result, overnight lows dropped a bit
further than originally thought, as well.  Looking at temps over the
past 24 hours...models were a bit too moist, and forecast narrower
diurnal spreads than occurred.  In addition, models continue to
underestimate the strength of this AMS, and are lagging in the
downward spiral on temps.  That said, models continue CAA over the
next 48 hours or so, and w/mostly clear skies overnight, a hard
freeze is likely for all but the SW zones overnight.  Those areas
look to freeze Wednesday night, even the Presidio Valley, as colder
air migrates further SW, and cold air drainage sets in.  Thus, we'll
continue the Freeze Warning for most areas already noted overnight,
and issue a watch for areas further SW Wednesday night.  Given
expected daytime highs, which will be well-blo normal, some
locations will hit freezing shortly after sunset, and last for a few
hours after sunrise, so we'll extend the length of the
warnings/watches.

Otherwise, as noted above, CAA will continue thru Thursday
afternoon, before sfc winds veer to the SE as the sfc ridge finally
moves east Thursday night.  Temps try to rebound Friday and Saturday
under zonal flow aloft, climbing to near-normal Saturday afternoon.
Saturday night, an upper trough dropping out of Canada into the MS
Valley will send another cold front thru the region.  The GFS/ECMWF
are faster than the DGEX/CMC, but all models remain dry.  Temps drop
back to around 20F blo normal Sunday, then warm back to near-normal
by Tuesday afternoon.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING until 11 AM MST Wednesday FOR THE FOLLOWING
     ZONES... Eddy County Plains...Southern Lea County.

TX...FREEZE WATCH from Wednesday evening through Thursday morning
FOR      THE FOLLOWING ZONES... Big Bend Area...Marfa Plateau...
Presidio Valley...Terrell.

     FREEZE WARNING until Noon CST /11 AM MST/ Wednesday FOR THE
     FOLLOWING ZONES... Andrews...Borden...Crane...Davis/Apache
     Mountains Area...Ector...Glasscock...Guadalupe Mountains...
     Howard...Loving...Martin...Midland...Mitchell...Pecos...
     Reagan...Reeves County and Upper Trans Pecos...Scurry...
     Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.

&&

99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Nov 12, 2:54 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 AM CST WED NOV 12 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-130900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
254 AM CST WED NOV 12 2014 /154 AM MST WED NOV 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND
MUCH OF WEST TEXAS THIS MORNING EXCEPT FOR AREAS ALONG AND NEAR
THE RIO GRANDE RIVER. A HARD FREEZE IS POSSIBLE ACROSS MANY AREAS.
A FREEZE WARNING IS IN EFFECT THIS MORNING FOR THE PERMIAN
BASIN...THE SOUTHEAST NEW MEXICO PLAINS...THE TRANS PECOS...THE
DAVIS MOUNTAINS...AND THE GUADALUPE MOUNTAINS OF TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HARD FREEZE IS POSSIBLE ACROSS ALL OF WEST TEXAS AND SOUTHEAST
NEW MEXICO TONIGHT AND THURSDAY MORNING. A FREEZE WATCH IS
IN EFFECT FOR THE MARFA PLATEAU...PRESIDIO VALLEY...BIG BEND...AND
TERRELL COUNTY TEXAS.

MORE FREEZING TEMPERATURES ARE EXPECTED ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO THURSDAY NIGHT AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:34 PM CSTHigh Wind WarningMAF18 hr

Nearby

Freeze Warnings in Texas, 2014Freeze Warnings in New Mexico, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.